| Model Number |
A4E08 |
| Medical Device Problem Code |
Unraveled Material (1664)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/18/2015
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
Event or Problem Description
(b)(4) - "from november, we continue get the compliant about a4e08, the balloon broken or something (not sure what is it, very like silk?) shedding from the catheter." patient status - ok.
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Upon inspection, it was noted that the balloon on the device had ruptured; however, there was no evidence of balloon fragmentation.A review of the manufacturing records for the lot number provided revealed that the product passed all quality and manufacturing inspections.All catheters undergo a 100% visual inspection and leak testing during production.The root cause is unknown; however, the likely cause was over-inflation of the balloon and/or deposits within the vessel when balloon was inflated.The instructions for use (ifu) indicate, "balloon degradation and rupture may result from deposits within the vessel, excessive handling, or exposure to adverse environmental conditions," and "maximum recommended inflation volumes should not be exceeded per specification table." applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then the supplemental report will be submitted to the fda.
Event or Problem Description
Additional information received via email from distributor on march 23, 2016: all returned units are from the same hospital.All the returned units were used on different patients by different doctors.The balloons were inspected or tested for inflation before being inserted into the patient.The products were inflated with saline.The balloons were inflated to the volume according to the ifu.The returned units were used through introducer sheath with size 6f.The vessel was in stenosis condition.Additional information received from the distributor on may 31, 2016: "this hospital is not a new account and don't use new technique.".